Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 92, NWS Blacksburg, VA

May 3, 20126 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 3, 2012, 4:28 PM EDT for 6 counties in Virginia. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 4:28 PM EDT (20:28 UTC)
Expired
May 3, 2012, 5:19 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, City of Radford, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 38 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:30 PM EDTHAIL 0.883 Nw Patterson, VAPUBLIC REPORTED NICKEL SIZE HAIL AT 430 PM.
May 3, 4:30 PM EDTHAIL 15 Wsw Allisonia, VANICKEL TO QUARTER HAIL.
May 3, 4:50 PM EDTHAIL 12 N Claytor Lake State, VACOVERED THE GROUND.
May 3, 5:10 PM EDTHAIL 0.754 Wnw Graysontown, VASPOTTER REPORTED DIME SIZED HAIL COVERING THE GROUND AT A DEPTH OF A HALF INCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1044 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS51 KRNK 032028
SVRRNK

VAC035-063-121-155-197-750-032145-
/O.NEW.KRNK.SV.W.0092.120503T2028Z-120503T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  CITY OF RADFORD IN SOUTHWEST VIRGINIA...
  EXTREME WEST CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  PULASKI COUNTY IN SOUTHWEST VIRGINIA...
  EXTREME EAST CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 545 PM EDT

* AT 425 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLISONIA...AND 
  MOVING NORTHEAST AT 15 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  RADFORD...ALLISONIA...COPPER VALLEY...GRAYSONTOWN...CHILDRESS...
  GRAHAMS FORGE...DRAPER...
  SYLVATUS AND PATTERSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3695 8094 3717 8051 3700 8035 3683 8077
TIME...MOT...LOC 2025Z 240DEG 11KT 3693 8076 

$$
1 follow-up statement
421 
WWUS51 KRNK 032119
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT THU MAY 3 2012

VAC035-063-121-155-197-750-032128-
/O.CAN.KRNK.SV.W.0092.000000T0000Z-120503T2145Z/
PULASKI VA-WYTHE VA-CITY OF RADFORD VA-FLOYD VA-CARROLL VA-
MONTGOMERY VA-
519 PM EDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY...
NORTH CENTRAL CARROLL...WEST CENTRAL FLOYD...CITY OF RADFORD...EAST
CENTRAL WYTHE AND SOUTHERN PULASKI COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. HOWEVER... STRONG STORMS PERSIST BETWEEN 
RADFORD AND DUBLIN... AND PEA SIZE HAIL IS POSSIBLE WITH THESE 
STORMS.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN BLACKSBURG.

LAT...LON 3695 8094 3717 8051 3700 8035 3683 8077
TIME...MOT...LOC 2118Z 240DEG 11KT 3701 8058

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:12 PM EDT, 16 minutes earlier.

Area forecast discussion, May 3, 4:12 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT THU MAY 3 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE NORTH FROM THE
GULF COAST TONIGHT...AND WILL TRIGGER SHOWERS AND THUNDERSTORMS
ACROSS THE AREA...PARTICULARLY ACROSS THE MOUNTAINS. SPOTTY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE MIDDLE OF NEXT WEEK...WHEN A COLD FRONT MOVES
THROUGH OUR AREA.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 400 PM EDT WEDNESDAY...

SPOTTY SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE
MOUNTAINS THROUGH THE EVENING AS A PLUME OF TROPICAL MOISTURE...
ASSOCIATED WITH A SLOW MOVING UPPER LEVEL DISTURBANCE...MOVES
NORTH FROM THE GULF COAST. A FEW OF THESE STORMS WILL BECOME
STRONG TO SEVERE...WITH HAIL AS THE MAIN THREAT...BUT GUSTY WINDS
AND PERIODS OF VERY HEAVY RAIN WILL ALSO BE POSSIBLE. SHOWER AND
THUNDERSTORM ACTIVITY WILL DIMINISH GRADUALLY AFTER SUNSET AS
DAYTIME HEATING ENDS.

OVERNIGHT...TROPICAL MOISTURE WILL HELP KEEP TEMPERATURES ON THE
WARM AND MUGGY SIDE...AND DO NOT EXPECT LOWS TO FALL MUCH BELOW
THE MID 60S ACROSS THE PIEDMONT REGION...AND BELOW THE UPPER 50S
TO LOW 60S ACROSS THE MOUNTAINS. ALSO EXPECT LOW CLOUDS TO DEVELOP
ACROSS PORTIONS OF THE MOUNTAINS...BUT OVERALL SKIES WILL START
OUT THE NIGHT ON THE PARTLY CLOUDY SIDE. AS THE UPPER DISTURBANCE
CONTINUES TO PUSH NORTH...CLOUD COVER WILL INCREASE AREAWIDE...
WITH SHOWERS MOVING BACK ACROSS THE MOUNTAINS BEFORE SUNRISE.

BY FRIDAY AFTERNOON...SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME
MORE WIDESPREAD ACROSS THE REGION...AGAIN WITH A FEW STORMS
BECOMING STRONG TO SEVERE DURING THE AFTERNOON. INCREASED CLOUD
COVER AND SCATTERED RAINFALL ACROSS THE MOUNTAINS WILL HELP TO
MODERATE AFTERNOON TEMPERATURES...HOLDING HIGHS IN THE UPPER 70S
TO THE LOW 80S. FURTHER EAST HOWEVER...CLOUD COVER AND RAIN WILL
NOT BE AS WIDESPREAD...ALLOWING TEMPERATURES TO CLIMB INTO THE
UPPER 80S.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EDT WEDNESDAY...

A BACKDOOR FRONT WILL MOVE INTO AND THEN STALL JUST SOUTH OF THE
AREA SATURDAY INTO SUNDAY. WE ARE ANTICIPATING SCATTERED SHOWERS AND
STORMS ASSOCIATED WITH IT...AND THEN A BIT OF A COOL DOWN DURING THE
DAY SUNDAY. SHOULD ALSO SEE PLENTY OF CLOUDINESS DURING THIS TIME
PERIOD...ESPECIALLY ON SUNDAY. ON SATURDAY HIGHS WILL RANGE FROM THE
LOWER 80S ACROSS THE MOUNTAINS TO THE UPPER 80S EAST OF THE BLUE
RIDGE. ON SUNDAY...LOOK FOR HIGHS IN THE LOW TO MID 70S IN THE
MOUNTAINS WITH UPPER 70S TO AROUND 80 EAST OF THE BLUE RIDGE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 200 PM EDT WEDNESDAY...

AN UPPER RIDGE WILL BUILD INTO THE CENTER OF THE COUNTRY. LOW
PRESSURE IS PROJECTED TO RIDE ALONG THE EDGE OF THIS RIDGE THROUGH
THE MID WEST AND THEN EASTWARD INTO NEW ENGLAND THURSDAY. AS THIS
LOW APPROACHES...THE STALLED FRONT FROM THE WEEKEND WILL RETURN AS A
WARM FRONT ALONG WITH ASSOCIATED SHOWERS AND STORMS. AS THE LOW
HEADS TOWARD NEW ENGLAND...ANTICIPATE A STRONG COLD FRONT TO MOVE
ACROSS THE AREA TUESDAY INTO WEDNESDAY. THE POTENTIAL MAY EXIST FOR
SEVERE WEATHER ALONG THIS FRONT.

HIGH PRESSURE WILL START TO BUILD INTO THE AREA ON
THURSDAY...HOWEVER...THERE STILL MAY BE SOME LINGERING UPSLOPE
SHOWERS ACROSS THE SE WV MOUNTAINS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 200 PM EDT WEDNESDAY...

SATELLITE AND RADAR IMAGERY INDICATES SCATTERED CU ACROSS THE
REGION THIS AFTERNOON...ALTHOUGH A FEW STRONG STORMS HAVE CROPPED
UP IN THE NORTH CAROLINA MOUNTAINS. EAST OF THE MOUNTAINS...MOSTLY
CLEAR SKIES ARE OBSERVED...ALTHOUGH CU IS BEGINNING TO DEVELOP
THERE AS WELL.

THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED ENOUGH THROUGH THE
REMAINDER OF THURSDAY THAT DO NOT HAVE THUNDERSTORM ACTIVITY
MENTIONED IN THE 03/18Z TAFS...ALTHOUGH CANNOT RULE OUT A STORM
OVER ONE OF THE TAF SITES LATER THIS EVENING. OTHERWISE EXPECT
SKIES VARYING BETWEEN SCT AND BKN WITH BASES BETWEEN 5KFT TO 7KFT
THROUGH THIS EVENING.

OVERNIGHT EXPECT ANOTHER ROUND OF LIGHT FOG TO DEVELOP DURING THE
PREDAWN HOURS OF FRIDAY...THANKS TO LIGHT WINDS AND PARTLY CLOUDY
SKIES. WITH WINDS EXPECTED TO BE WEST SOUTHWESTERLY
OVERNIGHT...BELIEVE THERE IS THE POSSIBILITY OF MVFR/IFR CEILINGS
DEVELOPING AT BLF...BUT THESE LOW CEILINGS WILL GRADUALLY LIFT
DURING LATE MORNING. WILL ALSO BE CONCERNED WITH AN UPPER LEVEL
DISTURBANCE PRESSING NORTH FROM THE GULF COAST REGION...AND
USHERING IN A PLUME OF TROPICAL MOISTURE WHICH WILL TRIGGER
SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS THROUGH THE
EVENING. WILL EXPECT SUB VFR CONDITIONS FRIDAY NIGHT AND SATURDAY
MORNING AS THE SLOW MOVING UPPER LEVEL DISTURBANCE CONTINUES TO
ADVECT GULF MOISTURE INTO OUR AREA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...DS
LONG TERM...DS
AVIATION...NF
Hazardous weather outlook, May 3, 3:40 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT THU MAY 3 2012

NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-041945-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
340 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS
EVENING...AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND PERIODS OF VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-VAZ032>035-043>047-058-059-041945-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
340 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 2:31 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT THU MAY 3 2012

NCZ001-002-018-031900-
WATAUGA NC-ALLEGHANY NC-ASHE NC-
231 PM EDT THU MAY 3 2012

...SLOW MOVING THUNDERSTORMS OVER ASHE COUNTY...

A NEARLY STATIONARY THUNDERSTORMS FROM SHATLEY SPRINGS SOUTHWEST TO
ASHLAND...COULD PRODUCE PEA SIZED HAIL ALONG WITH AN INCH OR TWO OF
RAIN IN 30 MINUTES.

LAT...LON 3647 8169 3658 8167 3654 8132 3633 8163
      3643 8172
Special weather statement, May 3, 3:19 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT THU MAY 3 2012

VAZ016-017-032-031945-
PATRICK VA-CARROLL VA-FLOYD VA-
319 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORM BETWEEN DUGSPUR AND WILLIS...

WINDS GUSTING TO 40 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THIS
STORM. ALSO AN INCH OF RAIN COULD FALL IN 30 MINUTES.

LAT...LON 3683 8063 3690 8045 3681 8034 3674 8056
Special weather statement, May 3, 3:28 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT THU MAY 3 2012

VAZ012-015-016-032000-
CARROLL VA-GRAYSON VA-WYTHE VA-
328 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORM OVER SPEEDWELL...

WINDS MAY GUST TO 50 MPH AND HAIL THE SIZE OF DIMES IS EXPECTED. THE
STORM WAS MOVING TO THE EAST NORTHEAST AT 10 MPH.

LAT...LON 3688 8101 3676 8096 3674 8119 3682 8122
Special weather statement, May 3, 3:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE BLACKSBURG VA343
PM EDT THU MAY 3 2012

VAZ010>013-032015-
GILES VA-BLAND VA-WYTHE VA-PULASKI VA-
343 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORMS NORTH OF LONG SPUR...

A CLUSTER OF STORMS WILL PRODUCE WINDS GUSTING TO 40 MPH WITH PEA
SIZED HAIL. ALSO A QUICK INCH OF RAIN MAY FALL IN 30 MINUTES.

LAT...LON 3725 8084 3708 8073 3703 8097 3721 8107
Special weather statement, May 3, 4:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT THU MAY 3 2012

VAZ017-032045-
FLOYD VA-
414 PM EDT THU MAY 3 2012

...A STRONG THUNDERSTORM WAS LOCATED OVER WILLIS...

A NEARLY STATIONARY STORM COULD PRODUCE PEA SIZED HAIL AND 40 MPH
WINDS. ALSO AN INCH OR TWO OF RAIN MAY FALL IN 30 MINUTES.

LAT...LON 3675 8049 3689 8059 3695 8049 3683 8035
Local storm report, May 3, 4:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     1 W BRANDON             36.54N  81.52W
05/03/2012                   ASHE               NC   911 CALL CENTER

            ONE TREE DOWN ON ANDERSON HILL ROAD.

&&

EVENT NUMBER RNK1200105

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:11 PM EDTSpecial Weather StatementRNKGrayson34 min
May 3, 1:51 PM EDTSpecial Weather StatementRNKGrayson39 min
May 3, 2:54 PM EDTSevere Thunderstorm WarningRNKGrayson36 min
May 3, 3:19 PM EDTSpecial Weather StatementRNKFloyd26 min
May 3, 3:28 PM EDTSpecial Weather StatementRNKWythe32 min
May 3, 3:37 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe53 min
May 3, 3:41 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd34 min
May 3, 3:43 PM EDTSpecial Weather StatementRNKPulaski32 min
May 3, 4:10 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski65 min
May 3, 4:14 PM EDTSpecial Weather StatementRNKFloyd31 min
May 3, 4:36 PM EDTSevere Thunderstorm WarningRNKGiles39 min
May 3, 5:15 PM EDTSpecial Weather StatementRNKFloyd30 min
May 3, 6:28 PM EDTSpecial Weather StatementRNKFranklin32 min
May 3, 6:32 PM EDTSpecial Weather StatementRNKBotetourt28 min
May 3, 6:41 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania48 min
May 3, 6:48 PM EDTSpecial Weather StatementRNKBotetourt27 min
May 3, 6:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington28 min
May 3, 7:02 PM EDTSpecial Weather StatementRNKBedford28 min
May 3, 7:57 PM EDTSpecial Weather StatementRNKPittsylvania33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.